Alert archive / South Carolina / Frost Advisories in 2017
Frost Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 20, 2017, 9:59 PM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 9:59 PM EST (02:59 UTC)
- Expired
- Nov 21, 2017, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS72 KCHS 210259 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 959 PM EST Mon Nov 20 2017 SCZ043>045-210900- /O.NEW.KCHS.FR.Y.0005.171121T0259Z-171121T0900Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 959 PM EST Mon Nov 20 2017 ...FROST ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect until 4 AM EST Tuesday. * LOCATIONS...Roughly along and north of a line from Bells Crossroads to Ridgeville to Huger, including Moncks Corner, Bonneau, Jamestown, Saint Stephen, Saint George, Harleyville and Smoaks, but away from the shores of Lake Moultrie. * TEMPERATURES...Mid 30s before rising into the upper 30s to lower 40s after 2 am as clouds thicken across the region. The risk for frost should end by 4 am. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
1 follow-up statement
045 WWUS72 KCHS 210833 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 333 AM EST Tue Nov 21 2017 SCZ043>045-210945- /O.EXP.KCHS.FR.Y.0005.000000T0000Z-171121T0900Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 333 AM EST Tue Nov 21 2017 ...FROST ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 20, 6:06 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 20, 6:06 PM EST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Charleston SC 606 PM EST Mon Nov 20 2017 .SYNOPSIS... High pressure will prevail into Tuesday. Low pressure will pass off the Southeast coast Tuesday and Tuesday night, followed by additional low pressure systems Thursday into Friday night. A cold front will shift through the area Saturday night or Sunday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... High pressure will hold firm over the area tonight as a coastal trough sharpens off the coast. 290-295K isentropic assent is forecast to increase overnight as the H9-H8 anticyclone centered just off the coast shifts farther offshore and winds atop the boundary layer veer. This will result in a steady increase in low clouds from south to north as the night progresses. GOES-16 fog channel already shows extensive stratocumulus moving onshore from Brunswick south along much of the Florida northern and central east coast suggesting isentropic forcing is already in progress. 20/22z surface observations already show winds going calm across inland areas as the boundary layer decouples. Although some thin cirrus will traverse the area this evening, expect a quick fall in temperatures after sunset before leveling off and eventually rising late as cloud thicken. Trying to pin down when clouds will thicken and how this will impact the temperature forecast will proving tricky. Generally favored a RAP/H3R/NBM blend to construct hourly temperatures through the night, making some near term adjustment for the initial post-sunset radiative drop. The updated low temperature forecast will show lows ranging from the upper 30s across northern portions of Colleton, Dorchester and Berkeley Counties to the upper 50s/near 60 along the Georgia coast with many areas seeing temperatures either leveling off or slowly rising early Tuesday. There may be a brief opportunity for some patchy frost to develop across parts of eastern and far northern Berkeley County prior to the onset of thickening low-clouds, but the risk is not enough for a Frost Advisory at this time. There will likely be adjustments as the night progresses as both temperature and cloud trends become more apparent. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... High pressure centered off to the northeast off the NC coast will give way to a coastal trough which will push inland and lead to a few showers, especially near the coast, given the associated low- level isentropic ascent. Low pressure will develop offshore Tuesday night and move off to the northeast bringing in some drier air and leading to lessening rain chances. Dry weather will prevail Wednesday, except for maybe a few showers near the Altamaha River, ahead of deepening moisture and low pressure developing to the southeast across the eastern Gulf of Mexico and off the Southeast U.S. coast. Thus, rain chances will increase from the south Wednesday night and continue Thursday, with the greatest chances/amounts near the coast. Temperatures will be above normal through Wednesday night before likely being below normal Thursday given the increased cloud/rain coverage. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Some model differences remain regarding how long the coastal low will linger into Friday and thus the precipitation potential. We hung onto slight chance PoPs through Friday despite some guidance showing morning drying. For the rest of the weekend, a dry cold front will swing through Saturday night, but high pressure will generally prevail. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Primary concerns: * Risk for MVFR cigs VFR for much of the period, although cigs will be on the low end if VFR. Low clouds will spread north into the terminal overnight and remaining in place through Tuesday afternoon. There will be periods where cigs could drop to MVFR thresholds, but data suggest cigs will generally remain VFR. Will carry TEMPO groups from 09-12 at KCHS and 05-08Z at KSAV to handle possible MVFR conditions. Extended Aviation Outlook: Risk for MVFR ceilings will increase later Tuesday as low-level moisture/ascent increase with MVFR/IFR ceilings more likely Tue night into Wed morning, with LIFR possible, as the high pressure wedge strengthens across the area. IFR conditions likely Thursday into Thursday night as deeper moisture overspreads the area as low pressure passes offshore. && .MARINE... Tonight: A weak sea breeze circulation will persist into early evening. Then, between high pressure centered north of the waters and a coastal trough expected to develop overnight, east/northeast winds 10-15 kt with gusts as high as 20 kt will veer toward the southeast at similar speeds overnight. Seas will range from 2-4 feet across nearshore waters to as high as 4-5 feet beyond 20 nm. Tuesday through Saturday: No significant concerns until Wednesday night into late Thursday when the strongest northeast winds are expected and Small Craft Advisories will be likely during this time, especially for the nearshore SC and offshore GA waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Nov 20, 6:12 PM EST, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 612 PM EST Mon Nov 20 2017 SCZ043>045-212315- Inland Colleton-Dorchester-Inland Berkeley- 612 PM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Frost: There is a chance for patchy frost to occur across the far northern portions of Colleton, Dorchester and Berkeley Counties tonight before temperatures begin to rise late. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042- 047>052-212315- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 612 PM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Frost Advisories in South Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.